MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25685
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The inner guiding catheter was not separated from the pushing catheter(outer, color is purple) when the stent was tried to be placed in the bile duct.They re-started stent placed procedures, placed the other stent on the bile duct, and finished the procedure.(the stent used is unknown).Did any section of the device remain inside the patient body? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedure(s)? no.Were there any adverse effects on the patient due to this occurrence? no.Did the product cause or contribute to the adverse effect(s)? no.Please indicate where the device was stored prior to use.This product was located in the ercp room prior to use.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? visiglide 2 guidewire - outer diameter 0.025in / length 450cm / tip shape angled / first use.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.Sphincterotomy.Was the wire guide inspected for damage prior to use? yes, it was.Was the device at the centre of the complaint inspected for damage prior to use? yes, it was.Did the patient involved exhibit altered anatomy or tortuous anatomy? no.If not with the device in question, how was the procedure finished? they re-started stent placed procedures, placed the other stent on the bile duct, and finished the procedure.(the stent used is unknown).For complaints occurring during use (once in contact with endoscope) also ask: had a sphincterotomy been performed prior to this occurrence? yes, they had.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf260v, 4.2mm.Does your medical facility have a service/maintenance schedule associated with its endoscopes? unknown.Please indicate the location in the body where the stent device was to be placed.(i.E.Biliary duct, pancreatic duct, other).The bile duct.Was resistance encountered when advancing the wire guide to the target location? no.Was the stricture dilated prior to placing the device? if so, please indicate what device(s) were used.Unknown.Was resistance encountered when advancing the introduction system in place to the target location? no.Was resistance encountered when advancing the stent through the obstructed area?n/a (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.No.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.Unknown.Did any section of the device detach inside the endoscope or patient? no.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zss-10-10-rb device of lot number cf1707652 involved in this complaint was not returned to cirl for evaluation.Document review: prior to distribution ¿zss-10-10-rb¿ devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ¿zss-10-10-rb¿ of lot number ¿cf1707652¿ did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number ¿cf1707652¿.It should be noted that the instructions for use (ifu0100) states the following: ¿intended use: ¿to drain obstructed biliary ducts" and in the notes section ¿do not use this device for any purpose other than stated intended use.¿.¿notes: visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information received, it is confirmed that a 0.025" wire guide was used.There is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause can be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information received, it is confirmed that a 0.025" wire guide was used.Summary: complaint is confirmed from the customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11743758
Report Number3001845648-2021-00355
Device Sequence Number17107749
Product Code FGE
UDI-Device Identifier10827002256856
UDI-Public(01)10827002256856(17)230212(10)CF1707652
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/12/2023
Device Model NumberG25685
Device Catalogue NumberZSS-10-10-RB
Device Lot NumberCF1707652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/31/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown